MAUDE Adverse Event Report: COOK VASCULAR INC COOK TPN TRIPLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK VASCULAR INC COOK TPN TRIPLE LUMEN TPN CATHETER SET; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The international customer reported that the smallest lumen of the cook tpn triple lumen tpn catheter had a visibly apparent external bulge in the line.This was discovered while the operator was accessing the line of the cook tpn triple lumen tpn catheter, and flushing the lumens with a standard turbulent flush technique.The smallest lumen felt as if it had "give" to it with each turbulent flush.The catheter was removed and replaced, and the patient was discharged uneventfully.The product is available to be returned.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, documentation, device history record, instructions for use (ifu), quality control, and visual inspection of the device was conducted during the investigation.One device was returned for investigation.The returned catheter measured 16.9 cm in length from distal tip to y fitting.A visual examination noted there are indentation marks where the clamps had been engaged.The catheter felt smashed starting at 3 cm from the distal tip and stops about 9 cm.A hemostat was placed on the catheter.Using a 10 ml syringe air was inserted into each lumen.The small #1 (1.2cc volume) lumen was found to bulge when the air was inserted.A thorough review of the device history record observed no non-conformance(s), that may have contributed to this incident associated with the complaint lot number; ns5585737.Additionally, a search of the manufacturer's complaint database for similar complaints revealed this record to be the only record associated with the complaint lot number; ns5585737.The cook tpn triple lumen tpn catheter is shipped with instructions for use which clearly state the proper warnings, precautions, and instructions for use with each device.Specifically; ¿extreme caution must be used in placement and monitoring of catheters.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.If lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter size should be as small as the use will allow¿.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.A definitive root cause cannot be determined.A definitive root cause could not be determined, however; based on the provided information and evaluation of the returned device, the actual root cause is deemed to be; ¿inconclusive¿.The complaint is confirmed.Per the quality engineering risk assessment no further action is required.

Brand Name
COOK TPN TRIPLE LUMEN TPN CATHETER SET
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key6839628
Report Number1820334-2017-02624
Device Sequence Number65738
Product Code FOZ
UDI-Device Identifier00827002033191
UDI-Public(01)00827002033191(17)180126(10)NS5585737
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K950118
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberC-TPNS-8.0T-90
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/20/2017
Supplement Date Received by Manufacturer02/05/2018
Initial Report FDA Received Date09/01/2017
Supplement Report FDA Received Date03/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;